Alert archive / Maine / Flood Watches in 2016
Flood Watch 4, NWS Caribou, ME
NWS Caribou, ME issued this flood watch at Apr 6, 2016, 3:55 PM EDT for 4 counties in Maine. It took effect at Apr 7, 2016, 8:00 PM EDT. It was in force for 67 hr.
The area
The counties it named.
The facts
- Issued
- Apr 6, 2016, 3:55 PM EDT (19:55 UTC)
- In effect from
- Apr 7, 2016, 8:00 PM EDT
- Expired
- Apr 10, 2016, 3:18 PM EDT
- In force
- 67 hr
- Issued by
- NWS Caribou, ME
- Flood severity
- None
Counties Aroostook County, ME, Penobscot County, ME, Piscataquis County, ME, Somerset County, ME
The radar
The Caribou radar (KCBW), 104 km from the middle of the area, began a volume at 20:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Gray, ME (KGYX), launched 12:00Z, 7.9 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2187 m above ground
- 0-6 km bulk shear
- 74 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 94 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this flood watch went out at Apr 6, 12:47 PM EDT, 3 hours 8 minutes earlier.
Area forecast discussion, Apr 6, 12:47 PM EDT, 3 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CARIBOU ME
1247 PM EDT WED APR 6 2016
.SYNOPSIS...
HIGH PRESSURE WILL MOVE EAST OF THE REGION TODAY. LOW PRESSURE
WILL APPROACH TONIGHT INTO THURSDAY LIFTING A WARM FRONT ACROSS
THE AREA. ANOTHER LOW WILL TRACK WEST OF THE REGION THURSDAY NIGHT
INTO FRIDAY.
&&
.NEAR TERM /THROUGH TONIGHT/...
1240 PM...HIGH CLOUDS WILL CONTINUE TO SLOWLY INCREASE FROM THE
WEST THIS AFTERNOON. MADE TWEAKS TO BRING THE HIGH CLOUDS IN A
LITTLE SLOWER THAN PREVIOUS FORECAST. NO OTHER CHANGES.
PREVIOUS DISCUSSION
CLOUDS WILL INCREASE TODAY AHEAD OF A LARGE STORM SYSTEM
APPROACHING FROM THE GREAT LAKES AS HIGH PRESSURE MOVES TO OUR
SOUTHEAST. WINDS WILL ALSO INCREASE OUT OF THE SOUTH. SOME SNOW
MAY BEGIN TO MOVE INTO WESTERN AREAS LATE TODAY OR EARLY TONIGHT.
SNOW WILL THEN OVERSPREAD THE AREA TONIGHT, CHANGING TO RAIN ALONG
THE DOWNEAST COAST AROUND MIDNIGHT. THE CHANGEOVER WILL PROGRESS
NORTH WITH SNOW CHANGING OVER TO LIGHT RAIN OR SHOWERS IN CENTRAL
AREAS BY THURSDAY MORNING. MOST OF THE PRECIPITATION OVERNIGHT
WILL BE IN OVERRUNNING ACROSS THE FAR NORTH WHERE 3 TO 4 INCHES OF
SNOW MAY FALL BY MORNING. THERE MAY BE A BRIEF BREAK IN THE
PRECIPITATION DOWNEAST EARLY THURSDAY MORNING AS THE INITIAL
OVERRUNNING LIFTS NORTH, AND BEFORE THE SECOND ROUND OF ENERGY
LIFTS UP FROM THE SOUTHEAST.
&&
.SHORT TERM /THURSDAY THROUGH FRIDAY/...
LOW PRESSURE APPROACHING FROM THE WEST WILL DRAW A WARM FRONT
NORTH OF THE REGION THURSDAY...WITH A SECONDARY LOW STARTING TO
DEVELOP ACROSS SOUTHERN NEW ENGLAND LATER THURSDAY. SNOW...OR A
RAIN/SNOW MIX...WILL TRANSITION TO ALL RAIN ACROSS NORTHERN AND
CENTRAL AREAS THURSDAY MORNING. ANY ADDITIONAL SNOW ACCUMULATION
EARLY THURSDAY IS GENERALLY EXPECTED TO BE AN INCH OR
LESS...MOSTLY ACROSS NORTHERN AREAS. RAIN WILL PERSIST DOWNEAST
THURSDAY. THE SECONDARY LOW WILL INTENSIFY WHILE LIFTING WEST OF
THE REGION THURSDAY NIGHT. RAIN...POSSIBLY HEAVY AT TIMES...WILL
OCCUR ACROSS THE REGION THURSDAY NIGHT WITH ABUNDANT MOISTURE
BEING DRAWN NORTH. A STRONG LOW LEVEL JET WILL ALSO DEVELOP AND
MOVE EAST ACROSS THE REGION THURSDAY NIGHT. THE STRONGEST WINDS
ARE EXPECTED ALONG THE DOWNEAST COAST WHERE A HIGH WIND WATCH HAS
BEEN ISSUED FOR POTENTIAL ONSHORE WIND GUSTS OF 50 TO 60 MPH.
ADDITIONAL WIND HEADLINES COULD ALSO BE BE NEEDED ACROSS INTERIOR
DOWNEAST AREAS. THE STRONG ONSHORE WINDS AND LARGE WAVES COULD
ALSO PRODUCE OVERWASH ALONG PORTIONS OF THE DOWNEAST COAST.
LIGHTER RAIN WILL PERSIST ACROSS THE REGION FRIDAY. THE
COMBINATION OF RAIN AND MELTING SNOW WILL CAUSE RISING RIVER
LEVELS THURSDAY NIGHT THROUGH FRIDAY. ACROSS NORTHERN AREAS...THE
RISING RIVER LEVELS COULD CAUSE ICE TO MOVE WITH ICE JAMS
POSSIBLE. A FLOOD WATCH COULD BE NEEDED ACROSS NORTHERN AREAS
LATER THURSDAY NIGHT INTO SATURDAY. THE RAIN WILL TAPER TO RAIN
SHOWERS EARLY FRIDAY NIGHT. COLDER AIR BEING DRAWN ACROSS THE
REGION WILL ALLOW THE RAIN SHOWERS TO MIX WITH...OR TRANSITION
TO...SNOW SHOWERS LATER FRIDAY NIGHT. TEMPERATURES ARE EXPECTED TO
BE AT NEAR NORMAL LEVELS THURSDAY/FRIDAY.
&&
.LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/...
UPPER LEVEL LOW PRESSURE WILL SLOWLY CROSS THE REGION THROUGH THE
WEEKEND KEEPING UNSETTLED CONDITIONS ACROSS THE FORECAST AREA.
DISTURBANCES ROTATING AROUND THE UPPER LOW WILL HELP SUPPORT THE
DEVELOPMENT OF SEVERAL SURFACE LOWS THROUGH THE WEEKEND...THOUGH
THE EXACT TIMING AND TRACKS OF THESE LOWS IS STILL UNCERTAIN.
GENERALLY EXPECT ONE LOW TO TRACK EAST OF THE REGION SATURDAY
KEEPING A CHANCE OF RAIN/SNOW SHOWERS ACROSS THE FORECAST AREA.
ANOTHER LOW SHOULD DEVELOP AND TRACK NORTH ACROSS THE MARITIMES
SUNDAY. IF THIS LOW TRACKS CLOSE ENOUGH...ACCUMULATING SNOW COULD
BE POSSIBLE SUNDAY PARTICULARLY ACROSS EASTERN PORTIONS OF THE
FORECAST AREA. A MORE EASTERLY TRACK WOULD LIMIT POTENTIAL SNOW
ACCUMULATIONS. HIGH PRESSURE WILL BRIEFLY CROSS THE REGION EARLY
MONDAY. LOW PRESSURE WILL THEN TRACK NORTHWEST OF THE REGION
MONDAY NIGHT THROUGH TUESDAY. RAIN/SNOW SHOWERS ARE POSSIBLE
MONDAY NIGHT THROUGH EARLY TUESDAY...WITH RAIN OR RAIN SHOWERS
LATER TUESDAY. TEMPERATURES WILL BE AT BELOW NORMAL LEVELS
SATURDAY THROUGH MONDAY...WITH NEAR NORMAL LEVEL TEMPERATURES
TUESDAY.
&&
.AVIATION /18Z WEDNESDAY THROUGH MONDAY/...
NEAR TERM: VFR CONDITIONS ARE EXPECTED TODAY. CONDITIONS WILL
LOWER TO MVFR THIS EVENING THEN IFR OVERNIGHT IN LOWERING CLOUDS.
WINDS WILL INCREASE OUT OF THE SOUTH LATE TODAY INTO TONIGHT.
SHORT TERM: GENERALLY EXPECT IFR/LIFR CONDITIONS THURSDAY THROUGH
THURSDAY NIGHT. STRONG WINDS AND LOW LEVEL WIND SHEAR ARE ALSO
EXPECTED THURSDAY NIGHT. MVFR/IFR CONDITIONS ARE EXPECTED FRIDAY
THROUGH FRIDAY NIGHT. OCCASIONAL MVFR CONDITIONS ARE EXPECTED
SATURDAY...WITH MVFR/IFR CONDITIONS POSSIBLE SUNDAY DEPENDENT ON
THE TRACK OF LOW PRESSURE.
&&
.MARINE...
NEAR TERM: WINDS WILL INCREASE OUT OF THE SOUTH LATER TODAY AND
TONIGHT AND A GALE WARNING WILL BE ISSUED BEGINNING VERY EARLY
THURSDAY MORNING. SEAS ARE EXPECTED TO BUILD IN RESPONSE TO THE
INCREASING SOUTH WINDS.
SHORT TERM: A GALE WARNING HAS BEEN ISSUED FOR THE WATERS THURSDAY
THROUGH THURSDAY NIGHT. SMALL CRAFT ADVISORY CONDITIONS ARE THEN
EXPECTED FRIDAY THROUGH FRIDAY NIGHT. VISIBILITIES WILL BE
REDUCED IN RAIN THURSDAY INTO FRIDAY...WITH A CHANCE OF SHOWERS
FRIDAY NIGHT.
&&
.CAR WATCHES/WARNINGS/ADVISORIES...
ME...HIGH WIND WATCH FROM THURSDAY EVENING THROUGH LATE THURSDAY
NIGHT FOR MEZ029-030.
MARINE...GALE WARNING FROM 4 AM THURSDAY TO 6 AM EDT FRIDAY FOR
ANZ050>052.
&&
NEAR TERM...BLOOMER/DUDA
SHORT TERM...NORCROSS
LONG TERM...NORCROSS
AVIATION...BLOOMER/DUDA/NORCROSS
MARINE...BLOOMER/DUDA/NORCROSSHazardous weather outlook, Apr 6, 4:02 AM EDT, 11 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CARIBOU ME 402 AM EDT WED APR 6 2016 MEZ029-030-070815- COASTAL HANCOCK-COASTAL WASHINGTON- 402 AM EDT WED APR 6 2016 ...HIGH WIND WATCH IN EFFECT FROM THURSDAY EVENING THROUGH LATE THURSDAY NIGHT... THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL DOWNEAST MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. HIGH SEAS AND STRONG SOUTH WINDS MAY RESULT IN SOME SPLASH OVER ALONG COASTAL ROADS AT THE TIME OF HIGH TIDE AROUND 11:30 PM THURSDAY NIGHT. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. MEZ001>006-010-011-015>017-031-032-070815- NORTHWEST AROOSTOOK-NORTHEAST AROOSTOOK-NORTHERN SOMERSET- NORTHERN PISCATAQUIS-NORTHERN PENOBSCOT-SOUTHEAST AROOSTOOK- CENTRAL PISCATAQUIS-CENTRAL PENOBSCOT-SOUTHERN PENOBSCOT- INTERIOR HANCOCK-CENTRAL WASHINGTON-SOUTHERN PISCATAQUIS- NORTHERN WASHINGTON- 402 AM EDT WED APR 6 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL MAINE...EASTERN MAINE...FAR NORTHERN MAINE...INTERIOR DOWNEAST MAINE...NORTH CENTRAL MAINE...NORTHERN MAINE AND WEST CENTRAL MAINE. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. HEAVY RAIN THURSDAY INTO THURSDAY NIGHT MAY RESULT IN A RISK OF FLOODING INTO FRIDAY...ESPECIALLY ACROSS THE NORTH WHERE ICE REMAINS ON SOME RIVERS AND MELTING SNOW WILL PROVIDE ADDITIONAL RUNOFF. SOME OF THE RIVERS ACROSS THE CENTRAL PORTIONS OF THE AREA MAY ALSO APPROACH BANKFULL BY LATER THIS WEEK. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES. ANZ050>052-070815- COASTAL WATERS FROM EASTPORT, ME TO SCHOODIC POINT, ME OUT 25 NM- COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME OUT 25 NM- INTRA COASTAL WATERS FROM SCHOODIC POINT, ME TO STONINGTON, ME- 402 AM EDT WED APR 6 2016 ...GALE WARNING IN EFFECT FROM 4 AM THURSDAY TO 6 AM EDT FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .SPOTTER INFORMATION STATEMENT... WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 6, 3:51 AM EDT | Gale Warning | CAR | 50 hr | |
| Apr 6, 4:19 AM EDT | High Wind Watch | CAR | Hancock, Washington | 11 hr |
| Apr 6, 3:42 PM EDT | High Wind Watch | CAR | Hancock, Penobscot, Washington | 13 hr |
| Apr 6, 3:42 PM EDT | High Wind Warning | CAR | Hancock, Penobscot, Washington | 36 hr |
| Apr 6, 4:09 PM EDT | Coastal Flood Watch | CAR | Hancock, Washington | 12 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.